Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Apr 10, 2019, 3:02 AM CDT for 28 counties in Texas. It took effect at Apr 10, 2019, 11:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2019, 3:02 AM CDT (08:02 UTC)
- In effect from
- Apr 10, 2019, 11:00 AM CDT
- Expired
- Apr 10, 2019, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Fort Worth, TX
All 28 counties
Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2825 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS74 KFWD 100802 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 302 AM CDT Wed Apr 10 2019 ...Very windy conditions today across North Texas... TXZ091>095-100>107-115>123-129>134-101615- /O.NEW.KFWD.WI.Y.0005.190410T1600Z-190411T0200Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, and Midlothian 302 AM CDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect from 11 AM this morning to 9 PM CDT this evening. * TIMING...Late this morning through the early evening. * WINDS...South winds of 25 to 35 MPH with gusts to near 45 MPH. * IMPACTS...Driving may become difficult on east-west oriented roadways for lightweight and high profile vehicles. Loose and unsecured outdoor objects may be blown about in the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Bain
3 follow-up statements
501 WWUS74 KFWD 101549 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1049 AM CDT Wed Apr 10 2019 ...Very windy conditions today across North Texas... TXZ091>095-100>107-115>123-129>134-110000- /O.EXT.KFWD.WI.Y.0005.190410T1600Z-190411T0300Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, and Midlothian 1049 AM CDT Wed Apr 10 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Late this morning through this evening. * WINDS...South winds of 25 to 35 MPH with gusts to near 45 MPH. * IMPACTS...Driving may become difficult on east-west oriented roadways for lightweight and high profile vehicles. Loose and unsecured outdoor objects may be blown about in the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
508 WWUS74 KFWD 102337 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 637 PM CDT Wed Apr 10 2019 ...Very windy conditions this evening across North Texas... TXZ091>095-100>107-115>123-129>134-110300- /O.CON.KFWD.WI.Y.0005.000000T0000Z-190411T0300Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, and Midlothian 637 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Through this evening. * WINDS...South winds of 25 to 35 MPH with gusts to near 45 MPH. * IMPACTS...Driving may become difficult on east-west oriented roadways for lightweight and high profile vehicles. Loose and unsecured outdoor objects may be blown about in the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
367 WWUS74 KFWD 110300 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1000 PM CDT Wed Apr 10 2019 ...WIND ADVISORY EXPIRED AT 10 PM CDT THIS EVENING... TXZ091>095-100>107-115>123-129>134-110400- /O.EXP.KFWD.WI.Y.0005.000000T0000Z-190411T0300Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, and Midlothian 1000 PM CDT Wed Apr 10 2019 ...WIND ADVISORY EXPIRED AT 10 PM CDT THIS EVENING... Breezy south winds will continue overnight, but sustained wind speeds will be under 25 mph. $$ 25
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 12:13 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 10, 12:13 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 1213 AM CDT Wed Apr 10 2019 .AVIATION... /06Z TAFs/ VFR with south flow. Low-level wind shear overnight into the daylight hours. Frequent gusts in excess of 30 mph Wednesday. Potential for crosswinds Thursday. Lee troughing will gradually deepen overnight as a jet streak swings into the Central Plains. This has helped to induce a powerful low-level jet that may approach 50kts Wednesday morning. Although the surface layer has decoupled, the associated surface low will maintain a southerly breeze. However, an extended period of low-level wind shear is expected with FWS VWP data consistently showing 45kts at 2kft AGL. Vertical mixing will steadily increase surface wind speeds after daylight Wednesday morning, with frequent gusts in excess of 30kts, particularly during the afternoon hours. As a deep upper low emerges from the Rockies Wednesday evening, it will stretch, resulting in intense low-level cyclogenesis. This will maintain the gusty winds Wednesday night. The associated surface low will eject northeastward with the departing cyclone on Thursday. While its increasing distance will reduce wind speeds across North and Central Texas, it will veer the low-level flow, and some crosswind issues may result on Thursday. Among available guidance, there is still some disparity with respect to the wind direction and speed. This will be further assessed for inclusion in the extended portion of the DFW TAF with the 12Z package. 25 && .SHORT TERM... /Issued 340 PM CDT Tue Apr 9 2019/ /tonight/ Weather conditions across North Texas tonight are expected to remain mild with southerly winds beginning to increase by mid morning Wednesday. The low pressure system moving out of the Central Rockies and into the Plains will increase the surface pressure gradient across North Texas generating enough wind above the surface to keep minimum temperatures well above normal. Overnight minimum temperatures in the low to mid 60s are forecast areawide. && .LONG TERM... /Issued 340 PM CDT Tue Apr 9 2019/ /Wednesday and Beyond/ As a potent trough tracks across the Rockies and into the Plains a powerful low level cyclone will develop in Kansas. In response, low level southerly winds will crank up during the morning hours and windy conditions are expected by the afternoon with gusts to 35 mph likely. A wind advisory will likely be issued for most of the area with the forecast update overnight. Meanwhile the southerly winds will result in strong warm advection and low level thickness values will support highs in the mid 90s in the western CWA, to near 90 along I-35, and the mid 80s in the east. With these warm temperatures relative humidity will drop below 20 percent west of I-35 and create an elevated grass fire danger. We do not expect critical fire weather conditions (Red Flag Warnings) to develop due to the spring green-up well under way. Still outdoor burning and other activities where fires can start should be avoided. As the trough kicks into the Plains, strong forcing will spread across the region Wednesday evening. Normally we would probably be concerned about severe convection along the dry line with this upper level pattern in April, but there is very little moisture for this system to work with in the wake of last weekend's system (which dragged an upper trough through the entire Gulf of Mexico and effectively removed a maritime airmass from the equation). Still the lift, very steep lapse rates, and a meager amount of moisture aloft may result in an isolated shower or storm north of the DFW Metroplex Wednesday evening. A few of the CAMs are indicating this, and the more coarse global models are activating their convective schemes and showing light QPF. Even though shear is very high, we believe that any convection will struggle to organize in the low CAPE and low moisture environment, so will just mention a less than 20 percent chance of showers and storms in the northern zones with no mention of severe weather potential. A Pacific front will sweep through the area on Thursday and bring cooler conditions with more high clouds. High temps are expected to range from the mid 60s along the Red River to the low 80s in the Central Texas with westerly winds at 10-15 mph. Cool and pleasant conditions are expected Thursday night with light winds and partly cloudy skies. Lows will generally be in the 40s. Northeasterly winds will continue into Friday and the weak cold advection will keep highs near or perhaps a little cooler than Thursday's readings. By Friday evening winds will come back around to the south in the low levels ahead of another very strong upper level trough. The track of this system is unusually far south and therefore it will be able to bring up some richer moisture from Central America. This moisture will arrive into South Texas Friday afternoon and continue to surge northward during the overnight hours. The model guidance is in good agreement that we will certainly have enough moisture for widespread rain Saturday, but not in good agreement on just how much surface moisture will make it into the CWA which will modulate the severe weather threat. The NAM and the ECMWF both indicate dewpoints exceeding 60F over Central Texas by Saturday morning, but the GFS holds this rich moisture south of the CWA until Saturday afternoon. Regardless it seems the trend in the 500 mb pattern over the last day or two is to show a deeper and slightly slower trough which raises our concern for severe weather...particularly across Central into East Texas on Saturday morning into midday. It's too early to get into the details of what this event could hold in store, but there is the potential for strong shear and adequate instability to combine with a warm front and surface low across southeastern parts of our CWA so we will have to watch it closely. To the north of this warm front, strong isentropic lift in an unstable environment aloft would likely lead to widespread rain and embedded elevated storms with rainfall totals of 1-2 inches. High temps on Saturday look tricky, with low 50s not out of the question across the NW zones and upper 70s possible in the south, but at this time will stay near the blended guidance. The upper system will move through and out of the region Saturday night with the rain and any severe weather threat rapidly ending. Much cooler conditions are expected Sunday morning with lows back in the 40s and a brisk northwesterly wind. Highs Sunday will rebound nicely into the 60s as the clouds clear and winds become light in the afternoon. Nice weather will continue in early next week and temperatures will continue to rebound. Model guidance is bringing the next system in Tuesday night into Wednesday, and this one looks like it will probably have a risk of severe weather. TR.92 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 66 90 62 74 47 / 0 0 10 0 0 Waco 62 89 59 78 48 / 0 0 5 0 0 Paris 62 84 61 71 44 / 0 0 5 0 0 Denton 63 90 57 71 44 / 0 0 10 0 0 McKinney 63 87 59 71 44 / 0 0 10 0 0 Dallas 66 89 63 74 47 / 0 0 10 0 0 Terrell 62 86 60 75 45 / 0 0 5 0 0 Corsicana 63 86 61 75 47 / 0 0 0 0 0 Temple 62 89 59 79 49 / 0 0 0 0 0 Mineral Wells 61 95 57 71 43 / 0 0 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 25/30
Hazardous weather outlook, Apr 9, 3:47 PM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 347 PM CDT Tue Apr 9 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 347 PM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Warm and windy conditions will create an elevated fire weather threat Wednesday afternoon generally along and west of a line from Jacksboro to Goldthwaite. Storm chances return Saturday across the region. There is some potential for severe weather across central and East Texas but the strength of the thunderstorms is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.